Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 29, 2006, 7:30 AM MST for 5 counties in Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 7:30 AM MST (14:30 UTC)
- Expired
- Jul 29, 2006, 9:30 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 29 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 2.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 291443
FFWTWC
AZC003-009-019-021-023-291730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
730 AM MST SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN
VALLEY
SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
SOUTHWESTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA
NORTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
* UNTIL 1030 AM MST
* AT 724 AM MST...FLASH FLOODING IS OCCURRING OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BROAD
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
ACROSS FAR SOUTHEASTERN PINAL COUNTY...EASTERN PIMA
COUNTY...NORTHERN SANTA CRUZ...NORTHWESTERN COCHISE AND SOUTHWESTERN
GRAHAM COUNTIES. DOPPLER RADAR AND AUTOMATED RAIN GAGES INDICATE
THAT BETWEEN ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE
WARNED AREA. THIS AMOUNT OF RAIN IN A SHORT PERIOD OF TIME...ON TOP
OF THE RAIN THAT HAS FALLEN IN THE PAST TWO DAYS...WILL LEAD TO
SIGNIFICANT RUNOFF IN WASHES DRAINING OUT OF THE SURROUNDING
MOUNTAINS. NUMEROUS STREETS WERE FLOODED AND CLOSED THROUGHOUT THE
TUCSON METRO AREA.
FLOOD WATERS ARE MOVING DOWN THE SABINO CREEK AND WILL THREATEN
HOMES...PERSONS IN THE FLOOD PRONE AREAS NEAR SABINO CREEK SHOULD
SEEK HIGHER GROUND.
ADDITIONAL RAINFALL AMOUNTS OF 1.0 TO 2.0 INCHES ARE POSSIBLE IN
THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3175 11151 3157 11066 3174 11001 3295 11018
3262 11132
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 291601
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST SAT JUL 29 2006
AZC003-009-019-021-023-291730-
GRAHAM AZ-COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-PINAL AZ-
850 AM MST SAT JUL 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM MST FOR
SOUTHEASTERN PINAL...EASTERN PIMA...NORTHEASTERN SANTA CRUZ...
NORTHWESTERN COCHISE AND SOUTHWESTERN GRAHAM COUNTIES...
AT 855 AM MST...FLASH FLOODING IS OCCURRING OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BROAD
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
ACROSS FAR SOUTHEASTERN PINAL COUNTY...EASTERN PIMA COUNTY...SANTA
CRUZ...NORTHWESTERN COCHISE AND SOUTHWESTERN GRAHAM COUNTIES.
DOPPLER RADAR AND AUTOMATED RAIN GAGES INDICATE THAT BETWEEN ONE TO
THREE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. THIS AMOUNT
OF RAIN IN A SHORT PERIOD OF TIME...ON TOP OF THE RAIN THAT HAS
FALLEN IN THE PAST TWO DAYS...WILL LEAD TO SIGNIFICANT RUNOFF IN
WASHES DRAINING OUT OF THE SURROUNDING MOUNTAINS. NUMEROUS STREETS
WERE FLOODED AND CLOSED THROUGHOUT THE TUCSON METRO AREA.
FLOOD WATERS ARE MOVING DOWN THE SABINO CREEK AND WILL THREATEN
HOMES...PERSONS IN THE FLOOD PRONE AREAS NEAR SABINO CREEK SHOULD
SEEK HIGHER GROUND.
THE ARAVAIPA CREEK WILL HAVE A SIGNIFICANT FLOW AND APPROACH FLOOD
STAGE NEAR MAMMOTH THIS AFTERNOON.
THE CIENEGA CREEK NEAR SONOITA WILL REMAIN ABOVE BANKFULL THROUGH
THE DAY.
ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 1.0 INCHES ARE POSSIBLE IN
THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3175 11151 3157 11066 3174 11001 3295 11018
3322 11040 3262 11132
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 291646
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
939 AM MST SAT JUL 29 2006
AZC003-009-019-021-023-291730-
GRAHAM AZ-COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-PINAL AZ-
939 AM MST SAT JUL 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM MST FOR
SOUTHEASTERN PINAL...EASTERN PIMA...NORTHEASTERN SANTA CRUZ...
NORTHWESTERN COCHISE AND SOUTHWESTERN GRAHAM COUNTIES...
AT 936 AM MST...AT 940 AM MST...FLASH FLOODING IS OCCURRING OVER THE
WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROAD AREA OF SHOWERS AND THUNDERSTORMS PRODUCING
MODERATE TO HEAVY RAIN ACROSS FAR SOUTHEASTERN PINAL
COUNTY...EASTERN PIMA COUNTY...SANTA CRUZ...NORTHWESTERN COCHISE AND
SOUTHWESTERN GRAHAM COUNTIES. DOPPLER RADAR AND AUTOMATED RAIN GAGES
INDICATE THAT BETWEEN ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS
THE WARNED AREA. THIS AMOUNT OF RAIN IN A SHORT PERIOD OF TIME...ON
TOP OF THE RAIN THAT HAS FALLEN IN THE PAST TWO DAYS...WILL LEAD TO
SIGNIFICANT RUNOFF IN WASHES DRAINING OUT OF THE SURROUNDING
MOUNTAINS. NUMEROUS STREETS WERE FLOODED AND CLOSED THROUGHOUT THE
TUCSON METRO AREA.
ALL WASHES AND STREAMS ACROSS THE TUCSON METRO AREA WILL HAVE
SIGNIFICANT WATER FLOWS THROUGH THE EARLY AFTERNOON.
THE ARAVAIPA CREEK WILL HAVE A SIGNIFICANT FLOW AND APPROACH FLOOD
STAGE NEAR MAMMOTH THIS AFTERNOON. THIS WATER WILL CAUSE A
SIGNIFICANT INCREASE IN FLOWS IN THE SAN PEDRO RIVER FROM MAMMOTH
NORTH LATE THIS AFTERNOON.
THE CIENEGA CREEK NEAR SONOITA WILL REMAIN ABOVE BANKFULL THROUGH
THE DAY.
ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 1.0 INCHES ARE POSSIBLE IN
THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3175 11151 3157 11066 3174 11001 3295 11018
3322 11040 3262 11132
$$
WEATHER.GOV/TUCSON
SHOEMAKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 29, 3:10 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
310 AM MST SAT JUL 29 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND AN UPPER
LEVEL LOW LOCATED OVER WEST CENTRAL NEW MEXICO. THIS WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THIS
WEEKEND. THE COMBINATION OF THIS DISTURBANCE AND DEEP MOISTURE
ACROSS SOUTHEAST ARIZONA WILL RESULT IN AN INCREASED RISK OF FLASH
FLOODING THIS WEEKEND.
&&
.DISCUSSION...FOR THE FOURTH NIGHT IN A ROW...IT HAS BEEN ANOTHER
BUSY OVERNIGHT PERIOD...WHICH IN MY 12 YEARS IN ARIZONA...I CANT
REMEMBER NOCTURNAL ACTIVITY CONTUINING FOR FOUR DAYS STRAIGHT. THE
CUT-OFF UPPER LOW...ANOTHER ODDITY IN LATE JULY...CONTINUES TO SPIN
IN WEST CENTRAL NEW MEXICO WITH DISTURBANCES ROUNDING THE BASE OF
THE SYSTEM AND KICKING OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. WITH THE ATMOSPHERE SO MOIST...THE MAIN THREAT FROM
ANY STORM IS HEAVY RAIN...WHICH WOULD LEAD TO FLASH FLOODING
ANWWHERE ACROSS SOUTHEAST ARIZONA WITH THE GROUND PRETTY SATURATED
AFTER FOUR DAYS OF ACTIVITY. THE UPPER LOW WILL HANG AROUND ALL
WEEKEND AND KICK OFF STRONG STORMS WITH HEAVY RAIN AS DISTURBANCES
CONTINUE TO ROTATE AROUND THIS LOW. COULD SEE SOME MORE SIGNIFICANT
RAINFALL AMOUNTS AGAIN TODAY...AS WE ARE STARTING OFF THE DAY WITH
PRETTY GOOD ACTION ACROSS THE REGION...AS OF 3 AM. THE ONLY
EXCEPTION WOULD BE IN WESTERN PIMA COUNTY WHERE NOT MUCH RAIN HAS
FALLEN THIS MORNING INCLUDING FRIDAY. WILL HOWEVER KEEP FLASH FLOOD
WATCH GOING UNTIL 8 PM THIS EVENING. HIGH TEMPERATURES THIS WEEKEND
WILL REMAIN WELL BELOW NORMAL.
CUT-OFF LOW WILL BE AROUND MONDAY BEFORE LIFTING OUT OF AREA TUESDAY
AFTERNOON. WITH PLENTY OF LOW-LEVEL MOISTURE AROUND AFTER THIS
SYSTEM LEAVES THE AREA LATE TUESDAY...EXPECT DAILY VARIABILITY OF
THUNDERSTORM COVERAGE BY MID-WEEK WITH TEMPERATURES INCHING TOWARD
NORMAL HIGHS.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZZ019-029>035
(NORTHERN GREENLEE COUNTY...SOUTHEAST PINAL COUNTY...UPPER GILA
RIVER VALLEY (GRAHAM AND SOUTHERN GREENLEE COUNTY)...WESTERN
PIMA COUNTY...TOHONO OODHAM NATION...EASTERN PIMA
COUNTY...SANTA CRUZ COUNTY AND COCHISE COUNTY) UNTIL 8 PM MST
THIS EVENING.
&&
JRG
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 29, 4:00 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 400 AM MST SAT JUL 29 2006 AZZ019-029>035-300300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 400 AM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST THIS EVENING... AN UPPER LOW RESIDES ALONG THE ARIZONA/NEW MEXICO BORDER AND WILL CONTINUE TO SPIN ACROSS THE REGION AS IT MOVES SLOWLY TO THE SOUTH. WITH THE LOW EXPECTED TO REMAIN IN THE GENERAL VICINITY FOR THE NEXT DAY OR TWO...THE COMBINATION OF THE LIFTING ASSOCIATED WITH THIS SYSTEM...THE DEEP MOISTURE PRESENT ACROSS SOUTHEAST ARIZONA...AND ALREADY SATURATED SOILS WILL RESULT IN AN INCREASED RISK OF STRONG THUNDERSTORMS THAT COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LOW WILL LINGER ACROSS THE AREA THROUGH SUNDAY WILL START TO WEAKEN SUFFICIENTLY TO ALLOW THE STORMS THAT DEVELOP TO BE SCATTERED IN NATURE AND WITH WEAKER UPPER LEVEL SUPPORT THE THREAT FOR FLOODING SHOULD NOT BE AS GREAT FOR SUNDAY. HOWEVER...REFER TO STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE THAT WILL BE ISSUED TONIGHT AND SATURDAY FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL ON SUNDAY. BY EARLY IN THE WEEK AND CONTINUING THROUGH LATE WEEK...A TROUGH OVER THE PACIFIC WILL TRY TO WORK ITS WAY EAST. DRIER AIR WILL FILTER INTO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA. HOWEVER...THE LATEST COMPUTER MODELS INDICATE THAT THERE WILL STILL BE SUFFICIENT MOISTURE IN PLACE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING EACH DAY THROUGH FRIDAY. ALTHOUGH A FEW OF THE STORMS THAT DEVELOP DURING COULD BRIEFLY REACH OR EXCEED SEVERE LIMITS...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:53 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 28, 10:35 PM MST | Flash Flood Warning | TWC | Pima, Pinal | |
| Jul 29, 12:26 AM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Jul 29, 4:54 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 29, 2:00 PM MST | Flood Watch | TWC | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.